Hepatitis C Community
Post treatment problems
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Post treatment problems

I am (43 male)PCR-negative18 months post combo, but still suffering from problems that occurred during treatment. I have dry eyes, constant headache (forehead), swollen mucous membrane in the nose, have also developed mild asthma, rash on my hands, feel tiered and worn-out.  My family has some history of allergy. My blood analyses are all within normal range except for eosinophils that are slightly increased (2 % ) I did mono therapy for one year, responded and relapsed. Then after a 6 months break combo for 6 months. I achieved sustained response and have been tested PCR-negative 3,6, 12 and 18 months post combo. I have been infected since 1975 , my genotype was 3a, do not know the viral load or the biopsy result, but my doctor said it" looked all good". All the time since 1975 my AST and ALT have been in the 60-100 range, RA was positive and I also tested positive on anti smooth musculature. Today all these analyses are normal. Serum IgE concentrations are within normal range and no sign of specific IgE antibodies directed against common allergens. Sinus has been checked to be OK. Before treatment I had lot of joint pain which has more or less disappeared. What do you think about my situation, am I "cured"?, what can my current problems be related to? Could it just be accidental that this problems occurred during treatment ?Is it normal that RA and anti-smooth converts after successful treatment, can I take a glass of wine in the weekend?, what about my sex practice- can I act like I am HCV negative. Lots of questions, can you please help me with some answers.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
I have no answers, unfortunately, but have a lot of similar questions.  I posted one like this about a week ago, but didn't "title" it correctly i guess, and never have been able to find it or any responses i might have gotten.  I'm 56 and have had Hep C for about 30 years.  Probably because i have had it so long and because of my age (and general decrepitude -- although, thank god, i quit drinking 24 years ago!), the recovery from the combo therapy -- even though i only had to do it for 24 weeks -- has been incredibly slow.  I'm almost 6 months post-trx, and was hoping to be feeling better than when i started it by now.  I have had a few days sprinkled here and there where i did, but they seem to be getting fewer, not more frequent.  Horrible aches/pains which feel like rapidly worsening arthritis.  I did have high anti-nuclear antibodies and high rheumatoid factor pre-treatment, but they have supposedly gone "down" (gotten better anyway), and i was told i did/do not have auto-immune hep c.  Also general nausea and fatigue somewhat improved but still constant.  Still struggling with the skin stuff (although not quite as bad), constant headaches for me too (again seem to be getting worse, not better), digestive stuff, etc.  I was a type 2 and was UND at two months, so i had hoped for a quicker recovery.  Trying to cut down on antidepressants, but still pretty depressed, maybe because this is going so slow.  Your post is really scary because you are 18 months (three times me!) post-trx and still feeling bad.  That scares me that the drugs have done some kind of lasting damage to us!  Although i'm still not SVR, you are, and i fully expect to be!!  What does your doctor say???
Blank
264121_tn?1313033056
I think that some of your side effects are likely due to the prior interferon use.  I don't know if this will help, but Peg Asys and Peg Intron (sp?) have customer service lines to actually help patients deal with symptomology.  Here is there page with their info and phone numbers:

http://www.atdn.org/simple/pifn.html

You already mentioned that you do not have auto-immune hepatits, so that answers that question, but still, interferon can increase depression, all types of aches and pains, it can cause shingles to flare up, etc.  You also didn't say what the rest of your bloodwork shows.  Are all of your other blood levels (not related to the Hep C) level at this point?  Something out of whack there, like low B12 or many different things can also be causing problems.

Also, are you on an anti-depressent?  They purportedly help with the aches and pains from this type of therapy as well as the outlook.  I'm staying on mine throughout and if I hadn't formerly been on an SSRI, I would have gone on one prior to or during inteferon treatment.
-------
I have the same question that you have about whether or not you are able to transmit Hep C sexually if you come up negative after your treatment.  Anyone know?

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL